Original Paper

Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry

, Volume 52, Issue 1, pp 125-132

First online:

Generalized inflection points of very general effective divisors on smooth curves

  • Marc CoppensAffiliated withDepartement Industrieel Ingenieur en Biotechniek, Katholieke Hogeschool KempenDept. Wiskunde Groep Algebra, K.U. Leuven Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Let E be a very general effective divisor of degree d on a smooth curve C of genus g. We study inflection points on linear systems |aE | for an integer a ≥ 1. They are called generalized inflection points of the invertible sheaf \({\mathcal{O}_C(E)}\). In case \({P\notin E}\) is a generalized inflection point of \({\mathcal{O}_C(E)}\) then it is a normal generalized inflection point. In case \({P\in E}\) then P has minimal vanishing sequences for E.


Curve Linear system Inflection point

Mathematics Subject Classification (2000)

14H51 14H55